Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Child got migraine attack. MRI and EEG normal. Prescribed decorate. Is this medicine safe and effective?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5523 Questions
Question
my daughter aged 16 years had first time attacks of migraine last year one in august 2012 and one in early feb 2013....we went to neurologist....he had taken CT scan and found some calcification...for second opinion went to another doctor...he checked and took MRI EEG...AND REPORT SAID NORMAL...iam attaching report copy...however he prescribed decorate 250 for 60 days 1-1..and ...ket 10 and dom..suggested if attack of migraine...pl suggest whether decorate prescription is correct.

at present no problems....if required i shall scan the CT report(only if required)

Attached MRI and EEG reports for reference
Posted Mon, 22 Apr 2013 in Headache and Migraines
 
 
Answered by Dr. Sudhir Kumar 25 minutes later
Hi,

Thank you for posting your migraine.

I am satisfied that the EEG and MRI of brain are normal. I have read the detailed reports.

Migraine needs preventive treatment only if the patient has three or more episodes of headache per month (as per the International guidelines). Dicorate ER (divalproex) is a preventive medication used for preventing repeated episodes of headaches. As per the history provided by you, I see that XXXXXXX has had very infrequent headaches. So, I would not start dicorate ER for her (especially looking at the side effects of this drug).

I hope it clarifies.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar
My email: YYYY@YYYY
My Website: WWW.WWWW.WW My blog: http://bestneurodoctor.blogspot.com/

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor